Couldn't find what you looking for?

TRY OUR SEARCH!

No acne here, but I have understood that Retin a is great for people with subtle signs of aging as well, and to get the skin to look as healthy as it can. I am very interested in trying it out. My main problem area is under my eyes, crow's feet, some sagging, and some puffiness. This is the main reason I am interested in using Retin a in the first place. But the skin in that area is also thinner and more sensitive than on the rest of the face and no matter what you do, there is always the chance of getting any under eye cream into your eyes sometimes. Is it okay to apply Retin a under the eyes, or is that not possible?

Thanks.

Loading...

Hi,

It is fine to use Retin-A 0.05% on the area underneath your eyes, but in very small quantities and only two to three times a week. Make very sure not to get it into your eyes by not applying it right underneath the area where your lower lashes start, just in the wider half moon under your eyes. If using it two to three times a week does not irritate your skin in any way, you can start using it more frequently. If you do notice irritation, cut back on the amount and frequency even more. Gradually building up can work wonders. Remember to use sun screen on all areas where you apply Retin-A.
Reply

Loading...

User avatar
Celebrity
478 posts

People have mixed opinions on this. There are those who say that applying Retin-A under their eyes have given them good results without any noticeable side effects, but there are definitely also those who have noticed skin damage, or specifically "crepe" like skin. It is good to remember that Retin-A works as an exfoliator and the skin under your eyes is already thinner than the skin elsewhere on your face. Therefore, I would consult a dermatologist before going ahead with your application of Retin-A directly under your eyes. 

You may find that a good Vitamin C serum and a twice weekly honey mask is a very good alternative, by the way.

Rosie

Reply

Loading...

Retin-A is a wonderful product for people with acne and wrinkles, and it works under the eyes as well. However, you want to go very slow. You need to build your dosage up very slowly, using it only every three days at first in minute quantities preferably combined with a regular eye moisturizer, avoid getting the product into your eyes at all cost, and religiously wear sunscreen, which again should not enter your eyes. Should you follow these instructions or whatever exact instructions your derm gives you, then you will be fine with the use of Retin-A under your eyes. 

Reply

Loading...

OP here.

Thanks for all your answers. Over the last few weeks I have looked for info about this on and off and I have to be honest and say that I am still confused. I am going to make a move and hopefully get a prescription for Retin A very soon and I suppose I will simply have to ask what to do about the eye area. If Retin A is not recommended, I will ask what other options are available to reduce wrinkles around the eyes. Of course, other suggestions are still very much appreciated.

Thanks.
Reply

Loading...

I am a satisfied Retin-A user and have been for years. Yes, I apply Retin-A under my eyes. Not only have I personally never had any bad side effects from this, my whole skin looks absolutely fantastic. I couldn't be happier and will never consider stopping Retin-A unless something even better comes out :). It has been a long while since I started using it, but yes, you do have to build your use up over time. If you do, you are very unlikely to have any problems with Retin-A, even on your cleavage and neck area as well.
Reply

Loading...

Don't do it!!!

I had been using Retin-a a while when I started using a little bit under my eyes as well. First off, nothing much happened. Then, wrinkles started appearing under my eyes and dark circles as well. I look a lot older now then I did before and I am afraid I have ruined my skin forever! I know some people do this without getting that reaction but do you really want to be taking that risk? I am really regretting that I did this! Don't make the mistake I did.
Reply

Loading...

Could that simply have been as a result of what people who use Retin-A usually call "the uglies"? The uglies are a phase in which, after your skin started looking better because of the Retin-A, it suddenly looks, well, downright dreadful. Folks complain about paper thin skin, about excessive wrinkles, about just looking much older and worn down. The good news is, LOL, that this phase passes. There may even be ways to avoid it altogether, but I'm not sure what they are. I guess I might look that up.
Reply

Loading...

I do it. It never occurred to me not to apply Retin-A under my eyes, until I read this thread, to be honest. I have never had any problems with it. Many people say Retin-A made them break out, get wrinkles, of have generally weird-looking skin. I can't say I have ever noticed any of that. Since using Retin-A, my skin looks wonderful in a word. I look younger, and what's more, my skin just has that healthy glow to it. Not everyone goes through odd stages with this product, and I think it's important to say that so it doesn't get bad press. I just love mine!
Reply

Loading...

I had this dilemma as well before I started using retinoids. After all, retinoids increase the cell turnover within your skin and this means that in the first weeks of use, you will have thinning skin. And the skin under the eyes is already thinner than the rest of your face. The tip I got and followed at the time was to use retinoids every three days, and to build up slowly. I did this. Even so, I noticed that my skin got drier, making the appearance of wrinkles worse. This is temporary though and once I had been using it for a few weeks, it all got a lot better. As long as you are prepared for this then it is fine to apply retinoids under your eyes, as long as you stop when you notice redness and give it a break for as long as that redness persists.
Reply

Loading...

User avatar
Celebrity
478 posts
Well, it is good to hear that some people do this with success. I would be cautious and would definitely ask the physician who prescribed it to me whether it was OK to apply Retin-A under my eyes, as they know best what the strength they prescribed will do to the skin under the eyes. Your approach sounds sensible though. I would still be worried about any potential long term consequences of doing this.

Rosie
Reply

Loading...

Yeah, applying low strengths of retin a under the eyes is absolutely totally fine and lots of people get retin a specifically for this reason, to work on age lines under their eyes. However, retinol, which is of course available over the counter, may do just as good a job as retin a will without some of the more drying effects. That's always something to keep in mind: though retin a under the eyes works great for some, others experience a drying of the skin followed by a more prominent appearance of wrinkles. Yes, the opposite of what you actually wanted. This does not happen to everyone, however!

Reply

Loading...